MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation, pericardial effusion and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman truseal access system (was) was positioned and a 27mm watchman flx laa closure device & delivery system (wds) were used.The 27mm device was deployed in a heavily pectinated laa but sat proximal to the ostium and was uncompressed.The decision was made to upsize and a full recapture was done.An effusion sweep was requested but was not achieved by the imager.The was remained in the mid laa as the pigtail exited back into the laa.A contrast shot was taken and an effusion was observed in the right ventricle.A 2d echo also confirmed the effusion.The patient became hypotensive and a pericardial tap was initiated.1l of blood was removed and auto-transfused while 600ml was wasted.The patient's blood pressure stabilized and cardiac surgery took over.A sternotomy was done and an atriclip was placed.The patient was reported to be stable and is expected to make a full recovery.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12924217
Report Number2134265-2021-15320
Device Sequence Number12166312
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0027834404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceWhite